Management

As indicated previously, the incidence of laboratory abnormalities such as ANAs is much more common than the clinical syndrome, and, therefore, there is no reason to stop the drug treatment or to treat patients who have laboratory abnormalities without symptoms. When symptoms develop in a patient who is taking a drug that is known to induce a lupus-like syndrome, the primary treatment is discontinuation of the drug treatment. When use of the offending drug is discontinued, almost invariably the symptoms abate, usually over a period of weeks; however, the recovery can be relatively slow and may require a year. The speed of recovery seems to correlate with the acuteness of the onset of symptoms; so, if the onset of symptoms is insidious, recovery is usually slower. The symptoms can usually be controlled by administering simple nonsteroidal anti-inflammatory agents, and corticosteroids or other immuno-suppressants usually should be reserved for patients with evidence of significant organ damage. If the symptoms do not decrease with time, the diagnosis must be reconsidered. In general, rechallenge with the offending drug results in a recurrence, and it is to be avoided unless the diagnosis is in question and the drug is essential to the patient. In one study, rechallenge with a single dose of minocycline in patients with a history of minocycline-induced lupus resulted in symptoms in most patients within 12 hours, and there was also a large increase in C-reactive protein (Lawson et al. 2001).

100 Hair Growth Tips

100 Hair Growth Tips

100 Hair Growth Tips EVERY Balding Person Should Know. This Report

Get My Free Ebook


Post a comment